Scattered polynomials over a finite field Fqjavax.xml.bind.JAXBElement@46419929 have been introduced by Sheekey in 2016, and a central open problem regards the classification of those that are exceptional. So far, only two families of exceptional scattered polynomials are known. Very recently, Longobardi and Zanella weakened the property of being scattered by introducing the notion of L-qt-partially scattered and R-qt-partially scattered polynomials, for t a divisor of n. Indeed, a polynomial is scattered if and only if it is both L-qt-partially scattered and R-qt-partially scattered. In this paper, by using techniques from algebraic geometry over finite fields and function fields theory, we show that the property which is the hardest to be preserved is the L-qt-partially scattered one. We investigate a large family F of R-qt-partially scattered polynomials, containing examples of exceptional R-qt-partially scattered polynomials, which turn out to be connected with linear sets of so-called pseudoregulus type. We introduce two different notions of equivalence preserving the property of being R-qt-partially scattered. Many polynomials in F are inequivalent and geometric arguments are used to determine their equivalence classes under the action of ΓL(2n/t,qt).

Investigating the exceptionality of scattered polynomials / Bartoli, D.; Zini, G.; Zullo, F.. - In: FINITE FIELDS AND THEIR APPLICATIONS. - ISSN 1071-5797. - 77:(2022), pp. 1-27. [10.1016/j.ffa.2021.101956]

Investigating the exceptionality of scattered polynomials

Zini G.;
2022

Abstract

Scattered polynomials over a finite field Fqjavax.xml.bind.JAXBElement@46419929 have been introduced by Sheekey in 2016, and a central open problem regards the classification of those that are exceptional. So far, only two families of exceptional scattered polynomials are known. Very recently, Longobardi and Zanella weakened the property of being scattered by introducing the notion of L-qt-partially scattered and R-qt-partially scattered polynomials, for t a divisor of n. Indeed, a polynomial is scattered if and only if it is both L-qt-partially scattered and R-qt-partially scattered. In this paper, by using techniques from algebraic geometry over finite fields and function fields theory, we show that the property which is the hardest to be preserved is the L-qt-partially scattered one. We investigate a large family F of R-qt-partially scattered polynomials, containing examples of exceptional R-qt-partially scattered polynomials, which turn out to be connected with linear sets of so-called pseudoregulus type. We introduce two different notions of equivalence preserving the property of being R-qt-partially scattered. Many polynomials in F are inequivalent and geometric arguments are used to determine their equivalence classes under the action of ΓL(2n/t,qt).
77
1
27
Investigating the exceptionality of scattered polynomials / Bartoli, D.; Zini, G.; Zullo, F.. - In: FINITE FIELDS AND THEIR APPLICATIONS. - ISSN 1071-5797. - 77:(2022), pp. 1-27. [10.1016/j.ffa.2021.101956]
Bartoli, D.; Zini, G.; Zullo, F.
File in questo prodotto:
File Dimensione Formato  
2022_BartoliZiniZullo_FFA.pdf

non disponibili

Descrizione: Articolo principale
Tipologia: Versione dell'editore (versione pubblicata)
Dimensione 532.96 kB
Formato Adobe PDF
532.96 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11380/1258226
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 1
social impact